hi everyone, ok, I am in the full-on withdrawel mode, and I just found an old bottle of Tramadol (also known as Ultram). My question, this was given to me a while ago by a doc that didn't understand that I was in PAIN, so in a manner of speaking, it is a pain reliever. Would it help w/ the wd symptoms to take it now? I only have about 15, they are 50 mg. My problem is, I have a medical need for the lortab that I am wding from, I just went through my RX too fast, and won't get another for a couple weeks. (My doc is pretty unwavering about this, which I can understand, anyway, its my fault I went through them too fast, he doesn't owe me to refil it so early). But anyway, could the Tramadol help in the mean time? I'm trying to get together a little "withdrawel survival pack", if you will...so far (thanks to some great advice from the board) I've got the valium, immodium, gatorade, cold medicine for watery eyes/runny nose, and a few muscle relaxers. Just wondering if this Tramadol can help, b/c the thing that sucks is that I'll still have the back pain. So I've got all those other things to treat the withdrawel symptoms, but nothing for the pain (I have a birth defect - Spinabifida and disk degeneration, so I have a legitimate need for the vicoden). I just looked up Tramadol on WebMD, and it had some pretty scary stuff about seizures, and how your risk was upped if you were withdrawing or had been using habit forming pain medication (among other things). Of course, I didn't think to look this up BEFORE I took the pills. So now I am kind of freaking out, wondering what I should do...if anyone has any experience w/ this,[ removed ] Thank you.
Last edited by moderator2; 09-29-2004 at 03:11 PM.
Reason: Please read the posting rules. no emails.
When I was first prescribed Ultram for pain, I assumed it would not even touch my pain and was quite surprised that they helped. That was for pretty severe post-op pain, so maybe it will help your back condition. Also, to note since I was on paxil at the time, doctor would only prescribe 1 instead of 2 also because the SSRI's with Ultram can also increase the risk of seizures, so please, be careful of that too if you are still taking prozac. I would be concerned too since you are also w/d from opiates. Just try to keep the dose as low as possible to reduce the risk.
Btw, Ultram kind of "fools" the brain and fits the opiate receptors in the brain in the same way the opiates do, thus pain relief.
Wishing you the very best.
Hang in there,
Thanks, everyone! Ok, it is the next morning, and I'm still here so obviously no seisures! I have until October 11th, till I get my Lortab refill, so that is what I am working w/...15 tramodols to last till then. And yes, I also saw the thing about increased risk if you were taking SSRI's, which I still am (Prozac). When I took the Tramadol last nite, it seemed to stop the wding symptoms I was starting to feel. I really appreciate the info...everyone is so nice on this board. Thanks!